Alert archive / South Carolina / Special Weather Statements in 2016
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jul 3, 2016, 4:16 PM EDT for Berkeley County, South Carolina. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2016, 4:16 PM EDT (20:16 UTC)
- Expired
- Jul 3, 2016, 5:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Charleston, SC
County Berkeley County, SC
The radar
The Wilmington radar (KLTX), 141 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1017 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
265
WWUS82 KCHS 032016
SPSCHS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
416 PM EDT SUN JUL 3 2016
SCZ045-050-032100-
INLAND BERKELEY SC-CHARLESTON SC-
416 PM EDT SUN JUL 3 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES UNTIL 500 PM EDT...
AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR AWENDAW...OR 12 MILES WEST OF
MCCLELLANVILLE...MOVING EAST AT 5 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MCCLELLANVILLE...SHULERVILLE...BUCK HALL AND AWENDAW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3298 7951 3296 7952 3299 7976 3317 7977
3324 7948 3323 7948 3324 7947 3323 7947
3324 7946 3298 7945
TIME...MOT...LOC 2015Z 267DEG 6KT 3309 7968
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 3, 3:49 PM EDT, 27 minutes earlier.
Area forecast discussion, Jul 3, 3:49 PM EDT, 27 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
349 PM EDT SUN JUL 3 2016
.SYNOPSIS...
Atlantic high pressure will prevail through the week while a low
pressure trough persists inland.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Convection over our area has struggled to get going due to a very
strong mid-level cap. A bit more convergence exists across inland
areas closer to a piedmont trough. Some of this activity will
push into our inland zones through late afternoon while an
isolated storm cannot be ruled out closer to the coast along the
sea breeze. Overall coverage will remain quite low and most
activity should diminish by early to mid evening.
Maintained a marginal Heat Advisory for some coastal SC zones
through 7 pm though we expect this to be dropped early. The 110F
heat indices have been sporadic this afternoon, primarily along
the inland advancing sea breeze. Dewpoints rise into the upper 70s
behind the sea breeze with temps briefly dropping, then rising
again due to mostly sunny skies. Temps will gradually cool this
evening and overnight but low-level jetting will keep the boundary
layer mixed. A warm and muggy night is in store with temps and
dewpoints remaining in the mid/upper 70s.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
Atlantic high pressure and an inland trough of low pressure will
prevail at the surface this period while strong high pressure aloft
persists centered to the southeast. This will maintain warm
south/southwest winds which will keep temperatures above normal,
mainly in the mid to upper 90s for highs and mid/upper 70s for lows.
Heat index values will be near 105 degrees for most areas each
afternoon, possibly reaching Heat Advisory levels /110 degrees/
especially near the coast before the sea breeze passage. Isolated to
scattered showers and thunderstorms are expected inland each
afternoon/early evening, mainly along the sea breeze. Isolated
showers and some thunderstorms are also expected near the coast
overnight as the higher instability shifts offshore and convergence
increases with the nocturnal surging. A few of the storms each
afternoon/evening could become severe with damaging winds.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A weakening mid-lvl shortwave should shift over the southeast
Thursday before deep layered ridging returns by the weekend. The
pattern supports slightly more shower/thunderstorm coverage on
Thursday with greatest chances over northern areas. By Friday, the
strengthening ridge along with a downsloping wind will help limit
overall precip chances through much of the weekend. Greater chances
of precip could arrive early next week as a southerly flow returns
over the southeastern United States.
The main issue late week and into the weekend will focus on how hot
and humid conditions reach each afternoon. As the Atlantic ridge
builds over the area, temps will trend warmer within a west-
southwest flow regime that becomes more west-northwest. The setup
will likely result in temps peaking in the mid/upper 90s away from
the coast each day. The main question will be how much sfc dewpts
mix out during afternoon hours each day given a westerly downsloping
wind component. At this time, sfc dewpts should remain around 70
degrees where temps are warmest inland. These temps/dewpts support
heat index values between 103-108 degrees Thursday through Saturday.
Should temps trend warmer or moisture levels remain higher than
anticipated, Heat Advisories could be needed late week.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
VFR. Low probability of isolated convection at either terminal
this afternoon. Low probabilities of flight restrictions in
stratus/stratocu at the terminals around 10-15Z Sunday.
Extended Aviation Outlook: Brief periods of flight restrictions are
possible with afternoon/evening thunderstorms through Thursday.
Otherwise, VFR will prevail.
&&
.MARINE...
Low-level jetting this evening will keep winds 15-20 kt over the
nearshore waters, diminishing to 10-15 kt later tonight. a modest
sea breeze along the coast will start to wane early to mid
evening.
Monday through Friday...Atlantic high pressure/inland low pressure
trough will dominate the pattern this period. The resulting pressure
gradient will result in south/southwest winds which will peak near
20 knots at times, mainly near the coast in the afternoon due to the
sea breeze and in the evening due to nocturnal surging. Some gusts
up to 30 knots are possible however, mainly Tuesday
afternoon/evening off the Charleston County coast where/when the
gradient will be strongest. Seas will build up to 4 feet for most
areas, although likely up to 5 feet toward the Gulf Stream.
&&
.TIDES/COASTAL FLOODING...
Tides will continue to be high through Monday, with shallow coastal
flooding likely at least along the central/southern SC coast.
Coastal Flood Advisory for all SC/GA coastal zones this evening.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Coastal Flood Advisory from 7 PM to 10 PM EDT this evening for
GAZ117-119-139-141.
SC...Coastal Flood Advisory from 7 PM to 10 PM EDT this evening for
SCZ048>051.
Heat Advisory until 7 PM EDT this evening for SCZ045-048>050-
052.
MARINE...None.
&&
SYNOPSIS...
NEAR TERM...JRL
SHORT TERM...RJB
LONG TERM...DPB
AVIATION...JRL/RJB
MARINE...JRL/RJB
TIDES/COASTAL FLOODING...JRL/RJBHazardous weather outlook, Jul 3, 3:35 PM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 335 PM EDT SUN JUL 3 2016 SCZ048>050-041945- BEAUFORT-COASTAL COLLETON-CHARLESTON- 335 PM EDT SUN JUL 3 2016 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM TO 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. COASTAL FLOODING...ASTRONOMICAL FACTORS WILL CONTRIBUTE TO ELEVATED HIGH TIDES THROUGH MONDAY. SHALLOW COASTAL FLOODING COULD OCCUR WITH THE EVENING/EARLY NIGHT HIGH TIDES AND COASTAL FLOOD ADVISORIES COULD EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ117-119-139-141-SCZ051-041945- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- COASTAL JASPER- 335 PM EDT SUN JUL 3 2016 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM TO 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. COASTAL FLOODING...ASTRONOMICAL FACTORS WILL CONTRIBUTE TO ELEVATED HIGH TIDES THROUGH MONDAY. SHALLOW COASTAL FLOODING COULD OCCUR WITH THE EVENING/EARLY NIGHT HIGH TIDES AND COASTAL FLOOD ADVISORIES COULD EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>044-047-041945- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- 335 PM EDT SUN JUL 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ045-052-041945- INLAND BERKELEY-TIDAL BERKELEY- 335 PM EDT SUN JUL 3 2016 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 3, 4:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
416 PM EDT SUN JUL 3 2016
SCZ045-050-032100-
INLAND BERKELEY SC-CHARLESTON SC-
416 PM EDT SUN JUL 3 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES UNTIL 500 PM EDT...
AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR AWENDAW...OR 12 MILES WEST OF
MCCLELLANVILLE...MOVING EAST AT 5 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MCCLELLANVILLE...SHULERVILLE...BUCK HALL AND AWENDAW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3298 7951 3296 7952 3299 7976 3317 7977
3324 7948 3323 7948 3324 7947 3323 7947
3324 7946 3298 7945
TIME...MOT...LOC 2015Z 267DEG 6KT 3309 7968The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 10:06 AM EDT | Coastal Flood Advisory | CHS | 11 hr | |
| Jul 3, 2:29 PM EDT | Heat Advisory | CHS | Berkeley | 5 hr |
| Jul 3, 6:20 PM EDT | Special Weather Statement | CHS | Colleton | 40 min |
| Jul 3, 6:59 PM EDT | Special Weather Statement | CHS | Colleton, Dorchester | 46 min |
| Jul 3, 7:07 PM EDT | Areal Flood Advisory | CHS | Colleton | 83 min |
| Jul 3, 7:45 PM EDT | Special Weather Statement | CHS | Berkeley | 30 min |
Nearby
Special Weather Statements in South Carolina, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.